Thunderstorm Wind, Sullivan
- When
- July 1, 5:32 PM EST
- Where
- Sullivan County, Kingsport
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $6,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.550, -82.550
A tree was reported down on Fordtown and Lebanon Road.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
A tree was reported down on Fordtown and Lebanon Road.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 1, 2:58 PM EST, 2 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 358 PM EDT FRI JUL 1 2005 .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)...WITH MOSTLY SUNNY SKIES AND HIGH DPS...ATMOSPHERE BECAME VERY UNSTABLE PRIOR TO THE ARRIVAL OF SOLID CONVECTIVE LINE OF TSTMS. OUTFLOW BOUNDARY FROM PREVIOUS CONVECTION LINED UP WELL WITH NW WIND SHIFT TO HELP FOCUS UPDRAFTS. AN UPPER TROUGH TO THE NORTH OF THE AREA WILL CONTINUE TO MOVE EAST AND AID IN PUSHING WIND SHIFT FRONTAL BOUNDARY EASTWARD INTO THE APPALACHIANS OVERNIGHT. PCPN WILL BE CONFINED TO THE EASTERN AREAS AS THE BOUNDARY CONTINUES EAST COUPLED WITH THE LOSE OF HEATING THIS EVENING. HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE NORTH OVERNIGHT AND SATURDAY. THE NAM AND THE GFS ADVECT AN APPARENT PHANTOM CONVECTIVE COMPLEX INTO THE AREA FROM THE WSW TNGT AND THIS FEATURE WILL BE DOWNPLAYED. WINDS SHOULD DECOUPLE TONIGHT SO PATCHY FOG A GOOD BET FOR SAT MORNING. MOS POP #S AND ESPECIALLY NAM QPF REMAIN HIGH FOR SAT. LOW LEVEL FLOW NOT FAVORABLE FOR SHWR DEVELOPMENT AND A GOOD CAP SHOULD DEVELOP NEAR 700 MB SO WENT BELOW GUIDANCE. SAT MAX TEMPS NEAR WARM GUIDANCE. HIGH PRESSURE WILL PERSIST OVER THE HOLIDAY WEEKEND WITH SOME MOISTURE CONVERGENCE AND UPSLOPE FLOW FROM THE SOUTHEAST ALONG THE NC STATE LINE SO A LOW PCPN CHC CONTINUES THERE. .LONG TERM...(MONDAY THROUGH FRIDAY)...INCREASED POPS TO LOW CHC FOR THE 4TH FOR MAINLY DIURNAL ACTIVITY. SUMMER-LIKE PATTERN CONTINUES WITH WEAK FRONT DROPPING INTO THE AREA LATE ON WED. BASICALLY TEMPS AND POPS NEAR NORMAL WITH MAINLY AFTN/EVE ACTIVITY. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 69 90 69 90 / 20 10 10 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 68 88 66 88 / 30 10 10 10 OAK RIDGE, TN 67 88 66 88 / 30 10 10 10 TRI CITIES AIRPORT, TN 65 86 62 86 / 30 10 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && SON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 400 AM EDT FRI JUL 1 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-020830- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 400 AM EDT (300 AM CDT) FRI JUL 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS MORNING...AND INCREASE IN COVERAGE DURING THE AFTERNOON INTO THE EVENING HOURS. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE. THE MAIN THREATS WILL BE THE POSSIBILITY OF DAMAGING WINDS...HAIL...AND LOCALLY HEAVY RAINFALL...WHICH MAY CAUSE SOME LOCALIZED FLOODING OF LOW LYING AND FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN (SATURDAY THROUGH THURSDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A COLD FRONT WILL PASS SOUTHEAST OF THE REGION BY SATURDAY MORNING ...RESULTING IN DRY WEATHER FOR BOTH SATURDAY AND SUNDAY. A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...RETURNS TO THE FORECAST ON THE FOURTH OF JULY. THE REMAINDER OF THE PERIOD WILL BE A TYPICAL SUMMERTIME PATTERN ...WITH MAINLY A CHANCE OF SHOWERS AND STORMS IN THE AFTERNOON AND EVENING EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED IN A FEW AREAS THIS AFTERNOON AND EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. TG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
118 PM EDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 1 E PIGEON FORGE 35.79N 83.54W
06/30/2005 SEVIER TN UTILITY COMPANY
NUMEROUS TREES AND POWERLINES DOWNED ALL OVER UPPER
MIDDLE CREEK FROM DOLLYWOOD AMUSEMENT PARK TO CATONS
CHAPEL. REPORTED BY SEVIER COUNTY ELECTRIC.
0535 PM TSTM WND DMG GATLINBURG 35.72N 83.49W
06/30/2005 SEVIER TN UTILITY COMPANY
SEVERAL TREES AND POWERLINES DOWNED IN AND AROUND
GATLINBURG. REPORTED BY SEVIER COUNY ELECTRIC.
&&
FERRELLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
150 PM EDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 PM TSTM WND DMG 3 SSW PIKEVILLE 35.57N 85.22W
07/01/2005 BLEDSOE TN LAW ENFORCEMENT
1 TREE DOWN ACROSS MCRENOLDS ROAD. REPORTED BY DISPATCH.
0115 PM TSTM WND DMG DUNLAP 35.37N 85.39W
07/01/2005 SEQUATCHIE TN LAW ENFORCEMENT
FROM 115 PM THROUGH 125 PM EDT...NUMEROUS TREES DOWN
COUNTYWIDE. REPORTED BY DISPATCH.
&&
FERRELLPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MORRISTOWN TN
316 PM EDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 PM TSTM WND DMG 13 SW PIKEVILLE 35.47N 85.36W
07/01/2005 BLEDSOE TN LAW ENFORCEMENT
2 TREES DOWN ACROSS MCWILLIAMS ROAD...ONE NORTH AND ONE
SOUTH OF INTERSECTION WITH HIGHWAY 127. REPORTED BY
DISPATCH.
&&
FERRELLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
321 PM EDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG JASPER 35.06N 85.63W
07/01/2005 MARION TN LAW ENFORCEMENT
FROM 115 PM TO 130 PM EDT...SEVERAL TREES DOWN
COUNTYWIDE. REPORTED BY DISPATCH.
&&
FERRELLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
542 PM EDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG JASPER 35.06N 85.63W
07/01/2005 MARION TN LAW ENFORCEMENT
SEVERAL TREES DOWN COUNTY WIDE. REPORTED BY 911
DISPATCHER.
0250 PM TSTM WND DMG ROCKWOOD 35.87N 84.68W
07/01/2005 ROANE TN LAW ENFORCEMENT
NUMEROUS TREES DOWN IN AND AROUND ROCKWOOD. REPORTED BY
911 DISPATCHER.
0250 PM TSTM WND DMG HARROGATE-SHAWANEE 36.58N 83.64W
07/01/2005 CLAIBORNE TN LAW ENFORCEMENT
FEW TREES DOWN IN HARROGATE. REPORTED BY 911 DISPATCHER.
0300 PM TSTM WND DMG ATHENS 35.45N 84.60W
07/01/2005 MCMINN TN LAW ENFORCEMENT
FEW TREES DOWN COUNTY WIDE. REPORTED BY 911 DISPATCHER.
0300 PM TSTM WND DMG DECATUR 35.53N 84.79W
07/01/2005 MEIGS TN LAW ENFORCEMENT
FEW TREES DOWN COUNTY WIDE. REPORTED BY SHERIFFS OFFICE.
0300 PM TSTM WND DMG SODDY-DAISY 35.26N 85.17W
07/01/2005 HAMILTON TN LAW ENFORCEMENT
FEW TREES DOWN IN SODDY-DAISY. REPORTED BY SODDY-DAISY
POLICE DEPT.
0310 PM TSTM WND DMG CHARLESTON 35.29N 84.76W
07/01/2005 BRADLEY TN LAW ENFORCEMENT
FEW TREES DOWN ACROSS NORTH END OF COUNTY. REPORTED BY
911 DISPATCHER.
0315 PM TSTM WND DMG SPEEDWELL 36.46N 83.89W
07/01/2005 CLAIBORNE TN LAW ENFORCEMENT
SEVERAL TREES DOWN IN AND AROUND SPEEDWELL. REPORTED BY
911 DISPATCHER.
0340 PM TSTM WND DMG MADISONVILLE 35.52N 84.36W
07/01/2005 MONROE TN LAW ENFORCEMENT
FEW TREES DOWN COUNTY WIDE. REPORTED BY 911 DISPATCHER.
0345 PM TSTM WND DMG BENTON 35.18N 84.65W
07/01/2005 POLK TN LAW ENFORCEMENT
FEW TREES DOWN NORTH HALF OF COUNTY. REOPORTED BY
SHERIFFS OFFICE.
0345 PM TSTM WND DMG KNOXVILLE 35.97N 83.95W
07/01/2005 KNOX TN LAW ENFORCEMENT
FEW TREES DOWN COUNTY WIDE. REPORTED BY 911 DISPATCHER.
0345 PM TSTM WND DMG ATHENS 35.45N 84.60W
07/01/2005 MCMINN TN LAW ENFORCEMENT
FEW TREES DOWN SOUTH HALF OF COUNTY. REPORTED BY 911
DISPATCHER.
0408 PM TSTM WND DMG JEFFERSON CITY 36.12N 83.49W
07/01/2005 JEFFERSON TN LAW ENFORCEMENT
TREE DOWN ON CLOVER BROOK DRIVE. REPORTED BY 911
DISPATCHER.
0410 PM TSTM WND DMG MARYVILLE 35.75N 83.97W
07/01/2005 BLOUNT TN LAW ENFORCEMENT
FEW TREES DOWN SOUTH HALF OF COUNTY. REPORTED BY 911
DISPATCHER.
0415 PM TSTM WND DMG BEAN STATION 36.34N 83.28W
07/01/2005 GRAINGER TN AMATEUR RADIO
FEW TREES DOWN NEAR BEAN STATION. REPORTED BY SPOTTER.
0416 PM TSTM WND DMG JEFFERSON CITY 36.12N 83.49W
07/01/2005 JEFFERSON TN LAW ENFORCEMENT
TREE DOWN ON VALLEY HOME ROAD. REPORTED BY 911
DISPATCHER.
0430 PM TSTM WND DMG BEAN STATION 36.34N 83.28W
07/01/2005 GRAINGER TN AMATEUR RADIO
NUMEROUS TREES AND POWER LINES DOWN ALONG LAKE SHORE
DRIVE. REPORTED BY SPOTTER.
0445 PM TSTM WND DMG MORRISTOWN 36.21N 83.30W
07/01/2005 HAMBLEN TN LAW ENFORCEMENT
SEVERAL TREES DOWN COUNTY WIDE. REPORTED BY 911
DISPATCHER.
0445 PM TSTM WND DMG JEFFERSON CITY 36.12N 83.49W
07/01/2005 JEFFERSON TN LAW ENFORCEMENT
TREE DOWN ON LIBERTY ROAD. REPORTED BY 911 DISPATCHER.
0450 PM TSTM WND DMG HAYESVILLE 35.05N 83.82W
07/01/2005 CLAY NC LAW ENFORCEMENT
TREE DOWN ON TUSQUITTEE ROAD AND DOWNINGS CREEK ROAD.
REPORTED BY SHERIFFS OFFICE.
0454 PM TSTM WND DMG POUND 37.12N 82.61W
07/01/2005 WISE VA LAW ENFORCEMENT
TREE DOWN IN POUND. REPORTED BY SHERIFFS OFFICE.
&&
MEPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
622 PM EDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG FORT BLACKMORE 36.77N 82.59W
07/01/2005 SCOTT VA LAW ENFORCEMENT
SEVERAL TREES DOWN COUNTY WIDE. REPORTED BY 911
DISPATCHER.
0545 PM TSTM WND DMG CLEVELAND 36.94N 82.15W
07/01/2005 RUSSELL VA LAW ENFORCEMENT
TREE DOWN OFF HWY 58. REPORTED BY SHERIFFS OFFICE.
0615 PM TSTM WND DMG JONESBOROUGH 36.29N 82.48W
07/01/2005 WASHINGTON TN LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTY WIDE. REPORTED BY 911
DISPATCHER.
&&
MEPThe Knoxville radar (KMRX), 87 km away, was scanning. The volume nearest the first event began at 22:29 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465086.